Tuesday, November 16, 2010

A Visit with Timothy Leary

Topamax is definitely not in the realm of possibility of helping me with trigeminal neuralgia! I will take facial pain, numbness, burning and headache any day, over having my head moving to one side off my shoulders and my hands and arms looking like foreign objects, while I am seeing everything from inside a deep tunnel. Yup, I was tripping for over 24 hour last Friday into Saturday, and it was not fun. I struggled so hard to get through the workday Friday that I was completely exhausted and a ball of tension. I would look down at the keyboard and it seemed far, far away, as I tried to remember what I was doing from one minute to the next. IT WAS AWFUL. My tolerance for medication is zero to none, but I thought maybe this one time it would work. I mean, the Dr agreed that I should cut the lowest dose, 25 mg, in half, and that by taking it at night, most of it would have worn off by morning. No such luck. I took the 1 and only dose at 5:15 pm on Thursday, and by Saturday afternoon it was finally starting to wear off, and I felt I could walk without feeling like my head was tilting off my body, and that I could actually see what I was looking at in true perspective. I drove the one mile to work, and never should have been behind the wheel. Very bad!!!
Back to square one, but I think I will just continue with meditation and yoga and being very conscious of how I hold my jaw. So far another major attack is at bay.

LM and I had planned a weekend of yard work and for the first half of Saturday I raked like a robot, barely seeing what I was doing, but got a lot done. By 2 pm, we decided to take a break and go for a walk in several local conservation areas we've been wanting to explore. (a few pictures from the walk in a few days!) At the end of the second walk, there was a lovely bench in the woods and we just sat and contemplated the beautiful sky through the treetops, and savored the quiet while we watched a fry of insects dancing in the late afternoon sunlight.

Sunday was more raking leaves and we had great fun....with Timothy Leary at bay, I was able to really get a lot done. I also got out the heavy duty brush killer and after clearing away a lot of debris, got to the root of a HUGE wisteria tree, giving it a good spray. Hopefully, I will have killed the thing. As beautiful as it is, it is so horribly invasive. LM steered clear of me as I stalked around with my 1 gallon spray container. He was certain I would come after him, too. I really detest using those powerful chemicals in the earth, but the house would be inundated with vines if not. After two years, we finally have the English Ivy contained to one area on the side of the house where it is quite pretty and makes a great ground cover.
It's raining heavily here this morning and the temptation to crawl back into my cozy bed is almost more than I can take.....alas, time to go to work. Have a great day!!!
LM is already on a long car trip to NY today.
Wishing you all a beautiful day no matter the weather!

5 comments:

Happy Days said...

I'm sorry that you had such a terrible experience with the new drug. Sounded really awful, but the walk thru the conservatory sounded pretty good! Will be waiting for your photos!! You must be a wild woman in the back yard...raking like a crazy person and killing off wild bushes!! What a terror you are in the garden!! lol (I would have liked to have seen that! lol) I am behind schedule today. woke up late and continue to be late! Gotta get in GEAR!!! Have a fine day!...debbie

Beverly said...

Sorry the med made you trippy...some people are just so sensitive to meds... Hope you feel better with yoga and meditation... I wish I had you here to tackle all my leaves....

One Woman's Journey said...

Sorry about the medication. I am the same way. Whatever is prescribed - 1/2 will be enough.
Like you - I do not like taking anything. Hope your problem goes away.

Linda said...

Sorry you had such an awful experience from the medication. That must be frustrating. I do hope you can keep Timothy Leery at bay for a long time.

judemiller1 said...

Vicodan does that trippy kind of thing to me, along with seeing red splotches on the ceiling and walls. Hope you find something to help the pain.